I had a cortisone injection in my foot 2 weeks ago for plantar fascitis. Within 3 hours I had a fever. It ranges from 99.6 - 101.5F. (I normally sit around 97.8F) I have had 2 CBC's, inflammation testing, urinalysis, levels for virus were tested, etc. I have seen my CNP, another MD, and my podiatrist. All of them say the fever has NOTHING to do with the cortisone injection. So am I crazy? Is it just plain coincidence? Or is my body having a reaction to the cortisone? And will the fever ever go away??? This is hindering daily life 10 fold.......... Any suggestions?
You are NOT crazy. I have this same problem. Not only do I run fever, I begin having difficulty breather, my skin flushes and becomes very painful that I cannot stand anything touching me. I went to a neurosurgeon last week and he offered epidural injuections of steroids. After I told him what the cortisone and steroids do to me, he said that he has another lady in his office that has the exact same problem. He said it is confusing because there are no warning labels on the medication about this, but people can suffer side effects and can develop and allergy to the medication. The best thing you can do is stop receiving the injections and avoid all steroids whether they be injected or given orally. This is what I have had to do and I am fine now. The fever will go away, but it will take a little bit. It is a reaction to the cortisone so do not let any doctor tell you otherwise. It is possible to have a reaction to the medication. If they have questions about this, tell them to contact Dr. J Michael Calhoun in Arkansas, as he has two patients who have this same problem. Do not allow them to give you another one. With each injection I received, the reaction got worse. I would not wish the side effects of this upon anyone as it is painful, miserable and causes agony.
Hi, welcome to the forum, cortisone belongs to a corticosteroid group of drugs. It is very effective drug in reducing the inflammation (which is mediated by various cytokines in the body). Cortisone is unlikely to cause the fever or raised body temperature.
In such cases we need to rule out the possibility of the infection. If there is a bone pain, we can suspect a infection like osteomyelitis. You may need to repeat complete blood counts along with ESR and CRP after few days. If infection suspected then it needs appropriate antibiotic treatment.
Other possibilities can be connective tissue disorder like sarcoidsis, rheumatoid arthritis, SLE etc. ESR will help to rule out any on going chronic inflammation. I suggest you to consult physician for further evaluation. Take care and regards.
I had an injection to my hip while it was being injected I had severe pain that ran into my knee, I have had injections before for heel spurs and bursistis in my shoulder never have I felt that intense pain. Now when I woke this morning I am running a fever and am flushed and have a terrible headache what is all this about?
I know this is a long time after the original post but must disagree with you about the fever. I had xray guided steroid injection to lumbar spine about 6 weeks ago and ran fever for about 3-4 days afterwards. Last friday the injection was repeated and again started running a fever within a few hours and tonight 5 1/2 days later am still running 99.6 and being hypothyroid I usually have a lower than usual temp.
I had a cortisone shot less than a week ago..and within a few days I noticed hot and cold flushings, had a fever, body aches, headache, very tired, bloated, severe pain in other joints and areas of soft tissue weakness, like and old left inguinal hurnia...hurts so very bad and feels extremely week like when I needed surgery on it. I called doc's office, and of course they tell me it has nothing to do with the shot,....why aren't doctors aware of all of this? It is insane that they don't and that they make patients feel like they are insane, when clearly, the more I read, the more common it is...and I know it's real! How do we make doctors aware of this? My knee hurts now more than before the shot....they are suggesting lubrication shots now and then knee replacement....I am scared.
i have just gone through the same thing after getting a injection in my L4 L5. About 2 hrs later i got a fever of 102 and called the Dr and now i'm on 800 mg antibiotic and pain med and Motrin and off work until the infection is gone. i really don't know what to do now i don't want another injection but i don't want to live in pain and can not function on pain meds? Just let you know you are not alone and this does happen.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.